Alert archive / Idaho / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 12, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 13, 2003, 12:39 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2003, 12:39 PM MDT (18:39 UTC)
- Expired
- Jun 13, 2003, 1:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bingham County, ID, Bonneville County, ID
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.7 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2143 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
889 WUUS55 KPIH 131839 SVRPIH IDC011-019-131915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 1239 PM MDT FRI JUN 13 2003 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BINGHAM COUNTY IN IDAHO CENTRAL BONNEVILLE COUNTY IN IDAHO * UNTIL 115 PM MDT * AT 1237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GOSHEN...OR ABOUT 3 MILES NORTH OF GOSHEN...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... IDAHO FALLS...IDAHO FALLS ARPT...AMMON...6 MILES SOUTHWEST OF IONA AT 115 PM MDT LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO THE NATIONAL WEATHER SERVICE IN POCATELLO BY CALLING TOLL FREE 1-800-877-1937. LAT...LON 4331 11222 4325 11198 4356 11180 4364 11212 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:00 AM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 13, 10:00 AM MDT, 2 hours 39 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 1000 AM MDT FRI JUN 13 2003 SCATTERED SHOWERS ON RADAR THIS AM AS UPPER S/W MOVING THROUGH CENTRAL ID. SHOWERS MAINLY MID-CLOUD BASED AT PRESENT WITH LITTLE IF ANY PRECIP REACHING THE GROUND. EXTENSIVE CLOUD COVER CAPPING SFC HEATING...HOWEVER ALREADY ONE LIGHTNING STRIKE JUST WEST OF CWFA. TIMING INDICATES VAST MAJORITY OF CLOUDS WILL CLEAR THE CWFA BEGINNING IN EARLY AFTERNOON AND MODIFIED BOI SOUNDING INDICATING AFTERNOON LI OF -4 WITH PW AROUND .75 INCHES. SO WITH AFTERNOON SURFACE HEATING EXPECT SHOWERS TO QUICKLY INTENSIFY TO THUNDERSTORMS. PRESENTLY EXPECT THUNDERSTORMS TO PERSIST INTO THE EVENING HOURS AND THEN RAPIDLY DIMINISH AS UPPER SUPPORT EXITS TO THE EAST. DSH KSFX...OPERATIONAL...VCP 11. .PIH...NONE.
Hazardous weather outlook, Jun 13, 6:00 AM MDT, 6 hours 39 minutes before
IDZ017>023-031-032-140000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 600 AM MDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:25 PM MDT | Severe Thunderstorm Warning | PIH | Fremont, Jefferson, Madison | 50 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.